Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 22, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 12, 2011, 3:45 AM CST for 19 counties in Oklahoma. It took effect at Nov 12, 2011, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 3:45 AM CST (09:45 UTC)
- In effect from
- Nov 12, 2011, 12:00 PM CST
- Expired
- Nov 12, 2011, 5:39 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Garvin County, OK, Hughes County, OK, Johnston County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 64 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247 WWUS74 KOUN 120945 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 345 AM CST SAT NOV 12 2011 OKZ019-020-025-026-028>032-040>043-046>048-050>052-121745- /O.NEW.KOUN.WI.Y.0022.111112T1800Z-111113T0000Z/ LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...OKLAHOMA CITY... CHANDLER...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 345 AM CST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR PARTS OF CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA. * TIMING: WINDS WILL INCREASE BY AROUND NOON TODAY AND LASTING THOUGHTOUT THE AFTERNOON. * WINDS: SOUTH WINDS 25 TO 35 WITH GUSTS TO 45 MPH POSSIBLE. * IMPACTS: THESE STRONG WINDS COULD MAKE DRIVING DIFFICULT ON EAST WEST ROADS... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
2 follow-up statements
665 WWUS74 KOUN 122057 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 257 PM CST SAT NOV 12 2011 OKZ019-020-025-026-028>032-040>043-046>048-050>052-130000- /O.CON.KOUN.WI.Y.0022.000000T0000Z-111113T0000Z/ LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...OKLAHOMA CITY... CHANDLER...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 257 PM CST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: STRONG WINDS WILL PERSIST THROUGH LATE AFTERNOON. * WINDS: SOUTH WINDS 25 TO 30 WITH GUSTS TO 40 MPH POSSIBLE. * IMPACTS: THESE STRONG WINDS COULD MAKE DRIVING DIFFICULT ON EAST WEST ROADS... ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
617 WWUS74 KOUN 122339 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 539 PM CST SAT NOV 12 2011 OKZ019-020-025-026-028>032-040>043-046>048-050>052-130045- /O.CAN.KOUN.WI.Y.0022.000000T0000Z-111113T0000Z/ LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-GARVIN-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA- LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...GUTHRIE...STILLWATER...OKLAHOMA CITY... CHANDLER...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 539 PM CST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... WINDS WILL REMAIN BREEZY THROUGH THE EVENING HOURS BUT FREQUENT WIND GUSTS OVER 40 MPH ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:26 AM CST, 19 minutes earlier.
Area forecast discussion, Nov 12, 3:26 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CST SAT NOV 12 2011
.DISCUSSION...
MID AND HIGH LEVEL CLOUDS MOVING ACROSS THE REGION COULD HAVE AN
IMPACT ON THE FORECAST TODAY... MUCH LIKE IT DID YESTERDAY. MODELS
CURRENTLY HAVE CLOUDS SHIFTING SOUTH DURING THE DAY. IF THIS
HAPPENS... TEMPERATURES WILL BE ABLE TO WARM WELL ABOVE NORMAL FOR
THIS TIME OF YEAR ACROSS THE FA. THE PRESSURE GRADIENT IS ALSO
EXPECTED TO STRENGTH INCREASING THE WIND SPEEDS. IF THE CLOUDS MOVE
OUT... THEN MIXING WILL ALSO CONTRIBUTE TO STRONGER WINDS THIS
AFTERNOON... ESPECIALLY IN EASTERN PORTIONS OF FA WHERE WINDS JUST
ABOVE THE SFC ARE EXPECTED TO BE STRONGEST. SFC MOISTURE WILL ALSO
INCREASE ACROSS PORTIONS OF THE FA... WITH WESTERN PORTIONS EXPECTED
TO REMAIN DRIEST ON MORE SOUTHWEST TO WESTERLY WINDS. ALL THIS MEANS
STRONG WINDS EAST... FIRE WEATHER CONCERNS WEST... AND WARM
TEMPERATURES EVERYWHERE TODAY. HOWEVER... IF CLOUDS HANG ON LONGER
AND THICKER THAN EXPECTED TEMPERATURES WILL NOT WARM UP AS MUCH AND
THERE WILL NOT BE AS MUCH MIXING WHICH COULD MEAN BREEZY BUT NOT
STRONG WINDS.
DESPITE THE CLOUD CONCERNS... WILL ISSUE A WIND ADVISORY FOR EASTERN
PORTIONS OF THE FA FOR THIS AFTERNOON MAINLY ALONG AND EAST OF
I-35... EXCEPT NORTH CENTRAL OK. WITH LOW HUMIDITIES AND WARM
TEMPERATURES... WIND SPEEDS ARE EXPECTED TO BE HIGH ENOUGH TO
COMBINE WITH THESE FACTORS FOR FIRE WEATHER CONDITIONS TO APPROACH
CRITICAL LEVELS SO WILL ISSUE A RED FLAG WARNING FOR FAR WESTERN
PORTIONS OF THE FA.
MODELS SHOW A WEAK FRONT/WIND SHIFT COULD MOVE INTO PARTS OF THE FA
SUNDAY AS SHORTWAVE MOVES ACROSS THE NORTHERN AND CENTRAL PLAINS.
THIS BOUNDARY MAY LIFT BACK NORTH AS A WARM FRONT BEFORE ANOTHER
COLD FRONT MOVES ACROSS THE FA MONDAY. THIS FRONT IS ASSOCIATED WITH
A STORM SYSTEM THAT IS CURRENTLY OFF THE CALIFORNIA COAST... THAT
WILL OPEN INTO A WAVE AND TRY TO PHASE WITH A NORTHERN STREAM
SYSTEM. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THIS STORM
SYSTEM WITH SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY NIGHT THROUGH
MONDAY NIGHT AS THE FRONT AND UPPER STORM SYSTEM MOVES ACROSS THE
SOUTHERN PLAINS. COOLER TEMPS WILL THEN AFFECT THE FA
TUESDAY/WEDNESDAY. SOUTHERLY WINDS WILL RETURN LATE NEXT WEEK
LEADING TO A WARMING TREND INTO NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 50 75 56 / 0 10 10 20
HOBART OK 72 47 75 52 / 0 0 0 10
WICHITA FALLS TX 75 51 79 57 / 0 10 10 20
GAGE OK 74 43 69 45 / 0 0 0 10
PONCA CITY OK 68 48 69 50 / 10 10 10 10
DURANT OK 72 59 76 61 / 10 10 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ019-020-025-026-028>032-040>043-046>048-050>052.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ004-009-010-014-021-033-034-036.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083-084-087.
&&
08/25Hazardous weather outlook, Nov 11, 11:30 AM CST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST FRI NOV 11 2011
OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST FRI NOV 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A DRY...STABLE AIRMASS WILL NOT SUPPORT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY NOV 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST WINDS...TEMPERATURES IN THE LOW 70S...AND RELATIVE
HUMIDITY VALUES JUST BELOW 20 PERCENT WILL MAKE FOR VERY HIGH TO
EXTREME FIRE DANGER OVER FAR SOUTHWEST OKLAHOMA AND ADJACENT AREAS
OF NORTH TEXAS. A RED FLAG WARNING IS IN EFFECT FOR THE AFTERNOON
HOUR.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SUNDAY NIGHT THROUGH
MONDAY NIGHT...AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE
SOUTHERN PLAINS. SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
WILDFIRE CONCERNS WILL INCREASE SATURDAY AFTERNOON ACROSS WESTERN
PORTIONS OF OKLAHOMA AND NORTH TEXAS...WITH LOW HUMIDITIES AND
STRONGER WINDS EXPECTED. SEE THE FIRE WEATHER WATCH PRODUCT FOR
ADDITIONAL DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
TY/CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:45 AM CST | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 14 hr |
Nearby
Wind Advisories in Oklahoma, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.